Problems with Mercury Pharma T3: I think that I... - Thyroid UK

Thyroid UK
103,855 members120,332 posts

Problems with Mercury Pharma T3

Boltongirl
Boltongirl
12 Replies

I think that I am having problems. I've been taking Mercury Pharma T3 for quite a few years- it changed my life. I was switched late 2017-early 2018 to Teva T3 and experienced problems- weight gain, constipation, feeling cold and loss of outer third of eyebrows. We reported this and I went happily back on MP T3. Since last Christmas I've noticed gradual return of symptoms- weight gain- typically 1kg per month- just like before on T4 and T3 Teva. Also, constipation, thinning eyebrows, hair loss etc. Could it be that Mercury Pharma has changed its format? Are others experiencing similar problems?

Thank you 😊

12 Replies
oldestnewest
Heloise

Perhaps you just need an increase. That can happen even after many years on one dose.

1 like
Reply
Rachellb

I have been on MP for years but like you, since Christmas I have had returning symptoms. I realised it was the medication and a few days after switching tablets the symptoms started to go away. I am in quite a few thyroid groups and other patients have reported the same. I reported it to the MHRA using the yellow card scheme and would urge you to do the same. I have been in contact with the manufacturer (now called Advanz), they say they have investigated and found that the samples people have sent them are ‘in line with the specification’. I am sure it’s because they’ve changed the formulation to make it soluble as the instructions to take a part tablet have recently changed from cutting it to dissolving in water. Please report it because if lots of us do it’s more likely to be taken seriously.

6 likes
Reply
SlowDragon
SlowDragonAdministrator
in reply to Rachellb

And that change in how to take T3 is ridiculous.

As many people take T3 as 2 or 3 small split doses of 5mcg or 10mcg per day, if these instructions were followed, to throw the remainder away, it would significantly increase number of tablets used each day.

2 likes
Reply
crimple
crimple
in reply to SlowDragon

Another way to increase their ridiculous profits for T3! (Throwing half the tablet solution away) I am doing very well with my pill cutter to get quarter or half tablet.

3 likes
Reply
silverfox7

Con comes to mind! I appreciate if we are in one dose for a long time we may need at some point to step up a notch but comment re a possible changing of formulae seem to be questioned more frequently. If this is ever the case shouldn't we be told or is it a case info told to pharmacist or GP and isn't passed on? Does anyone know how that works?

A few years ago I attended Thyroid UK's conference. I was sitting with a lady who was a retired pharmacist who told me she gets no end of info re medications and never really had any time to study it . She didn't expand as we needed to get in the lunch queue but I can't imagine all that info was pricing or new drugs. Surly we should be told if our medication changes in any way, an amendment in the PIL in bold would help.

I started off saying that the new directive above was a con to either fleece us or the NHS, it would be interesting to know who tested this beforehand and what their comments were. Surly it's still open to error and if they know that, is it a significant change?

4 likes
Reply
bluepettals2

I had my t3 withdrawn as they wouldnt pay out anymore, i have to either go without or buy naturethroid, armour is far too expensive. A dear friend sent me some t3 which i was very grateful for bless her. but once that has gone, its gone. concordia was found guilty of overcharging nhs for t3 but nothing has been done. i am a bit like a sloth without it.

3 likes
Reply
Summer64

Some people are saying there is a faulty batch. I've now got that batch but only been on it a week or so and so far I'm OK. I'm cutting the tablet as I've always done. I didn't get on with Thybon T3 when I had to purchase some and was OK for the first 3 weeks so I'm on tenter hooks at the moment.

Reply
dizzy864

Hi, yes I had very similar symptoms to you 3 years ago - especiaally my eyebrows!!

I'd been on m. P. for many years with no problems. I found I had problems with certain batches - older ones were fine. I was eventually switched to Perigo ( american) and when that was discontinued to Thug in Henning ( German)

Both on nhs on a named patient basis.

I thought m.p. had changed a mixer and I was reacted to that, but I was told nothing had changed. I think the problem was to do with the strength of particular batches. The u.k. has a wider tolerance than other places. I think the newer batches were too strong for me.

Good luck sorting it ouf

Reply
Marfit74

It's no better for Morningside which advises that for doses lower than 20mcgs,to crush the tablet and allow it to dissolve in 20 ml of water for 5 Mts in small measuring cup.

Then use a syringe and squirt the required dose into your mouth !!

Any unused liquid should be discarded.............I use my pill cutter to halve it.😱

However, I have to say I am not feeling good at the moment and have never been given more than 10mcgs of T3 along with my Levo100/75 alternating. Am wondering if it's the after effect of taking the MP Liothyronine between Christmas and February that was yellow carded by some here...........batch no.85151 ....EXP 26/02/2019

I don't see my Endo until May to ask for a change.I had a patient review at my surgery this week and have reported how I feel.

Reply
puffyface

I have been feeling really rubbish recently and have been trying to work out what’s wrong. I thought I might be anaemia, as normally am. Went to private gp for bloods and asked him to check thyroids, d3,ferritin,foleate,b12 etc..... was just about to post results for advice (although he stupidly didn’t do b12...and I think that might be the issue). Now, reading this I’m unsure. I have had batch 85151 as has been mentioned...and take 2x20mcg mercury pharma t3 only. This could be the reason for super fatigue. I have new batch now...it would be interesting to hear what anyone thinks of that. Isn’t it dreadful how they can mess us up like this.

2 likes
Reply
buggles84

I'm still taking batch 85151 no problem......it was the newer batch that was the problem.

Reply
Bolton70

Thank you to everyone who has replied. I will report it.

1 like
Reply

You may also like...